Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 119, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 2022, 12:59 PM MDT for El Paso County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2022, 12:59 PM MDT (18:59 UTC)
- Expired
- Jul 10, 2022, 1:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 50 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.0 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 3354 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941
WUUS55 KPUB 101859
SVRPUB
COC041-101930-
/O.NEW.KPUB.SV.W.0119.220710T1859Z-220710T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1259 PM MDT Sun Jul 10 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central El Paso County in east central Colorado...
* Until 130 PM MDT.
* At 1259 PM MDT, a severe thunderstorm was located over Schriever
AFB, or 13 miles east of Colorado Springs, moving east at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Eastern Colorado Springs, Schriever AFB, Peterson AFB and Cimarron
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3873 10456 3878 10465 3884 10472 3893 10454
3872 10437
TIME...MOT...LOC 1859Z 248DEG 6KT 3879 10457
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SR/PS1 follow-up statement
182
WWUS55 KPUB 101915
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
115 PM MDT Sun Jul 10 2022
COC041-101930-
/O.CON.KPUB.SV.W.0119.000000T0000Z-220710T1930Z/
El Paso CO-
115 PM MDT Sun Jul 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT
FOR CENTRAL EL PASO COUNTY...
At 114 PM MDT, a severe thunderstorm was located over Schriever AFB,
or 15 miles east of Colorado Springs, moving east at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eastern Colorado Springs, Schriever AFB and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3873 10454 3877 10461 3885 10469 3893 10454
3872 10437
TIME...MOT...LOC 1914Z 248DEG 6KT 3880 10454
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SR/PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:23 PM MDT, 36 minutes earlier.
Area forecast discussion, Jul 10, 12:23 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1223 PM MDT Sun Jul 10 2022 .UPDATE... Issued at 1202 PM MDT Sun Jul 10 2022 Forecast on track for this afternoon across the area, with an increase in shower and thunderstorm development across the higher terrain noted this past hour. This trend will likely continue into the afternoon over and near the higher terrain with some possibility for some isolated storms to move into parts of the I-25 corridor. Some weak convergence across the Pikes Peak region and Palmer Divide has supported light showery development, and this could serve as additional focus later this afternoon into the evening as some increase in mid level energy moves overhead. No change in thinking with hazards today, with gusty winds to around 50 mph and brief heavy rainfall the main threats. Did increase high temps a degree or two, especially along the lower Arkansas River Valley where temps have already risen to around 100 degrees. Do think its possible for the COS area to see additional temp rises today, though cloud cover and a push of northerly winds with some showery development later this afternoon could limit rises. && .SHORT TERM...(Today and tonight) Issued at 409 AM MDT Sun Jul 10 2022 Key Messages: 1) Very hot conditions again today, and a few spots along the lower Arkansas Valley could climb to around 105f by late afternoon. 2) Increased coverage of thunderstorms over and near the higher terrain this afternoon. Center of upper level high pressure was over sern Colorado early this morning, with satellite loops suggesting a gradual influx of mid and high level moisture from nrn NM into areas west of I-25 as sly winds increase to the west of the high. For today, expect upper high to move little, which will allow a moderate flow of moisture into the wrn half of the area through the day. Thus expect an increase in convective coverage over the mountains this afternoon, with storms moving across interior valleys and the I-25 corridor by 00z. Some enhancement of convection along a weak surface front along the Palmer Divide may occur as well, though low surface CAPE(800 J/KG or less) on the plains may limit storm strength. Low levels still look fairly dry on most forecast soundings, and many CAMs suggest extensive outflows developing by evening, perhaps enhancing and driving the surface boundary on the plains southward toward the Arkansas River by midnight. Given overhead position of the upper high, some compressional warming ahead of the Palmer Divide frontal boundary and yesterday's temperature over-performance, nudged up maxes a few degf along and east of I-25, with perhaps a couple spots along the lower Arkansas Valley reaching a toasty 105f by late afternoon. Tonight, convection dissipates fairly quickly in the evening, with outflow winds subsiding toward sunset as well. Surface front near the Arkansas River weakens, as main push of colder air looks likely to wait until after sunrise to arrive on the plains. .LONG TERM...(Monday through Saturday) Issued at 409 AM MDT Sun Jul 10 2022 Key messages: 1) Strong to severe storms possible Monday afternoon and evening, especially across the eastern plains. 2) Daily chance for afternoon showers and thunderstorms, mainly over the higher terrain and I-25 Corridor. A ridge of high pressure over the Four Corners region will remain in place throughout the extended period. Monday...An upper shortwave moving east across MT and the Dakotas late Sunday night will temporarily flatten the ridge over the region, and will push a cold front south into eastern CO for Monday. Models indicate an initial northerly surge early Monday morning, with the main front passing over the Palmer Divide right around midday. As this front surges south, surface winds behind it will shift from a north to northeast direction at first, then swing around to a more easterly direction through the evening. Increased llvl moisture as well as enhanced wind shear will set the stage for strong to possibly severe thunderstorms through the aftn and evening, and SPC has already highlighted the eastern plains within a Marginal box for severe storms. Convection may persist across the plains into the overnight hours. As for temps, the front is expected to drop max temps across the plains by about 10 degrees from the previous day, but it will still be a warm day with highs in the 80s for the high valleys, and 80s to around 90F for the plains. Tuesday...The upper ridge begins to amplify once again with northwest flow aloft settled in, trapping lingering moisture across the state and providing for another day of widespread shower and thunderstorm activity. All areas should see some convection, though the mts will serve as the focus for much of the activity. The cooler air is forecast to hang around for one more day, so plan on aftn readings in the upper 70s to lower 80s for the high valleys, and 80s to 90F for the plains. Wednesday through Saturday...The upper ridge remains in place through the remainder of the extended period, but long range models indicate that the moisture plume will track up across the Four Corners and place much of the moisture across eastern UT and western CO. There will be a daily shot of afternoon and evening convection for the higher terrain, with more isolated activity along the I-25 Corridor which will likely be more wind than heavy downpours. The far eastern plains near the Kansas border is forecast to remain dry. Temps will be on the climb once again as well, with maximum readings in the 80s for the high valleys, and 90s to around 100F for the plains. Moore && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1202 PM MDT Sun Jul 10 2022 VFR conditions with mainly dry weather are once again expected this forecast period. Some potential for an isolated shower or storm to move across all sites this afternoon into early evening. No change with the lower confidence at this time, so did leave the VCSH and will continue to closely monitor trends. The lighter winds in place at this time are expected to change later this afternoon into the evening, with winds shifting to a northerly direction. Expect gusts to also increase during the evening hours, before winds diminish during the overnight hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RODRIGUEZ SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 10, 11:23 AM MDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1123 AM MDT Sun Jul 10 2022 COZ058>089-093>099-111730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1123 AM MDT Sun Jul 10 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will develop early this afternoon over the mountains, with activity spreading across most valleys and the Interstate 25 corridor from mid afternoon into the evening. The main risks from storms today will be lightning and gusty winds to around 50 mph, with some brief heavy rainfall possible over the higher terrain along the Continental Divide as well. Near record high temperatures are expected again today over the eastern plains, and a few spots in the lower Arkansas Valley from Pueblo eastward are expected to climb to around 105 by late afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday On Monday and Tuesday, returning moisture behind a cold front will bring increasing thunderstorm chances, especially across the eastern mountains and plains, where severe storms and locally heavy rainfall will be possible. Scattered thunderstorms are forecast for Wednesday through Saturday across the higher terrain, with just isolated activity expected along the I-25 Corridor. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RODRIGUEZ
In the hours before
Special weather statement, Jul 10, 12:54 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1254 PM MDT Sun Jul 10 2022
COZ084-085-102000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1254 PM MDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of central El Paso
County through 200 PM MDT...
At 1253 PM MDT, Doppler radar was tracking a strong thunderstorm over
southeastern Colorado Springs, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southeastern Colorado Springs, Schriever AFB, Peterson AFB and
Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3873 10464 3883 10472 3892 10451 3872 10435
TIME...MOT...LOC 1853Z 254DEG 7KT 3881 10465
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SR/PSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:54 PM MDT | Special Weather Statement | PUB | El Paso | 66 min |
| Jul 10, 1:26 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jul 10, 1:33 PM MDT | Special Weather Statement | PUB | Saguache | 57 min |
| Jul 10, 2:02 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 10, 2:20 PM MDT | Special Weather Statement | PUB | Mineral | 40 min |
| Jul 10, 2:34 PM MDT | Special Weather Statement | PUB | Elbert | 26 min |
| Jul 10, 2:49 PM MDT | Special Weather Statement | PUB | Chaffee | 26 min |
| Jul 10, 3:14 PM MDT | Special Weather Statement | PUB | Chaffee | 31 min |
| Jul 10, 3:42 PM MDT | Special Weather Statement | PUB | Custer | 48 min |
| Jul 10, 3:51 PM MDT | Special Weather Statement | PUB | Costilla | 39 min |
| Jul 10, 4:38 PM MDT | Special Weather Statement | PUB | Costilla | 37 min |
| Jul 10, 4:44 PM MDT | Special Weather Statement | PUB | Alamosa | 46 min |
| Jul 10, 5:58 PM MDT | Special Weather Statement | PUB | Alamosa | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.